MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORCI SCRW 8MM X 20MM STRL; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIORCI SCRW 8MM X 20MM STRL; SCREW, FIXATION, BONE
Model Number 7207918
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lca reconstruction by arthroscopy, the device tip broke inside the patient.All pieces were removed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The reported 8x20mm biorci screw, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper site preparation.Excessive force placed on the screw during insertion.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 8x20mm biorci screw, used in treatment, was returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 1mm of the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specification.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not preparing the insertion site properly.Incorrect screw size to tunnel size.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIORCI SCRW 8MM X 20MM STRL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9120928
Report Number1219602-2019-01175
Device Sequence Number16672428
Product Code HWC
UDI-Device Identifier03596010485540
UDI-Public03596010485540
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K032224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Model Number7207918
Device Catalogue Number7207918
Device Lot Number50725427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/25/2019
04/10/2020
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/30/2019
04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1